New York, 2009

Damaging Wind in New York, February 11, 2009

February 11, 2009 · NWS BUF · 1 event in 1 county or zone

Low pressure moving across the lower lakes brought scattered thunderstorms to the region during the evening hours. One of these thunderstorms downed trees and power lines in Westfield, Chautauqua county as it moved onshore from Lake Erie.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Low pressure moving across the lower lakes brought scattered thunderstorms to the region during the evening hours. One of these thunderstorms downed trees and power lines in Westfield, Chautauqua county as it moved onshore from Lake Erie. Wind gusts were estimated near 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 11, 8:52 PM EST, 28 minutes earlier.

Area forecast discussion, Feb 11, 8:52 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
852 PM EST WED FEB 11 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM MICHIGAN THIS EVENING ALONG THE NORTH
SHORE OF LAKE ONTARIO...TO NEW ENGLAND BY THURSDAY AFTERNOON. A
SHARP COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT, WITH RAIN
SHOWERS WHICH WILL TURN TO SNOW ON THURSDAY, ALONG WITH STRONG
WINDS. RELATIVELY DRY AND SEASONABLY CHILLY CONDITIONS WILL THEN
FOLLOW FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
UPDATE AS OF 835 PM...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE EIGHT WESTERN
COUNTIES UNTIL 1 AM. A ZONE UPDATE HAS BEEN ISSUED.

4 PM  DISCUSSION BELOW...

WARM FRONT PARKED OVER WESTERN AND NORTHERN NEW YORK WILL PROVIDE
A RAINY LATE AFTERNOON AND EARLY EVENING BEFORE THE FRONT LIFTS
FARTHER TO THE NORTH. RAIN MAY CONTINUE OVER THE NORTH COUNTRY FOR
MUCH OF THE EVENING AS THE FRONT STALLS ALONG THE SAINT LAWRENCE
VALLEY.

DEEPENING LOW PRESSURE OVER THE MIDWESTERN STATES WILL MOVE TO THE
CENTRAL GREAT LAKES WITH A COLD FRONT LIFTING NORTHEASTWARD ACROSS
THE OHIO VALLEY DURING THE EARLY OVERNIGHT. THE FRONT MAY BE
PRECEDED BY A CONVECTIVE LINE WHICH WILL LIKELY MOVE ACROSS WESTERN
NEW YORK AROUND 10PM...THEN TO THE FINGER LAKES AND LAKE ONTARIO
AROUND MIDNIGHT AND THEN WEAKEN AS IT REACHES THE NORTH COUNTRY
AFTER MIDNIGHT. THE CONVECTIVE LINE MAY BE ACCOMPANIED BY
THUNDERSTORMS AND THE POTENTIAL FOR CONVECTIVE WIND GUSTS.  THE
SURFACE LOW WILL THEN MOVE TO JUST NORTH OF LAKE ONTARIO AND THE
PRESSURE GRADIENT ALONG THE WESTERN FLANK OF THE LOW WILL BRING THE
THREAT OF STRONG WINDS DURING THE OVERNIGHT HOURS AND LAST THROUGH
MUCH OF THURSDAY.

IN SUPPORT OF THE HIGH WIND WARNING IN EFFECT FOR MOST OF THE
FORECAST AREA FROM 3AM TO 6PM THURSDAY...1.5 PVU POTENTIAL VORTICITY
FIELD ON THE 12Z NAM12 AND GFS SHOW A WELL DEFINED PV INTRUSION
ASSOCIATED WITH THE UPPER LOW WHICH WILL CROSS WESTERN TO CENTRAL NY
LATE TONIGHT THROUGH THURSDAY MORNING. THIS FEATURE IS WELL
CORRELATED WITH THE OBSERVED WINDS GUSTING FROM 45 TO 60 MPH ACROSS
SOUTHERN MISSOURI TO WESTERN KENTUCKY AND TENNESSEE AT 18Z TO 19Z.

ASIDE FROM THE HIGH WINDS FORECAST FOR THURSDAY...FOLLOWING THE
PASSAGE OF THE COLD FRONT LATE TONIGHT...WE EXPECT SNOW TO DEVELOP
IN THE WAKE TO THE LOW PRESSURE AREA. STARTING SOMETIME BETWEEN
SUNRISE AND MID MORNING...THE SNOW WILL AFFECT MUCH OF WESTERN NY
WEST OF THE GENESEE VALLEY AND WILL BE AGGRAVATED BY THE STRONG
WINDS WITH BLOWING AND DRIFTING SNOW AND PERIODS OF WHITEOUT
CONDITIONS. 3 TO 7 INCHES OF SNOW MAY ACCUMULATE OVER WESTERN
NY...ESPECIALLY OVER THE HIGHER TERRAIN TO THE EAST AND SOUTH OF
BUFFALO. SNOW WILL ARRIVE ACROSS THE TUG HILL REGION AROUND MID DAY
AND CONTINUE THROUGH THE AFTERNOON AND EARLY NIGHT. 4 TO 6 INCHES OF
SNOW IS EXPECTED OVER THE TUG HILL...AND ALSO ACCOMPANIED BY WINDS
AND BLOWING SNOW.

TEMPERATURES WILL SHOW A FALLING TREND FROM THE MILD CONDITIONS OF
THIS EVENING. TEMPS IN THE MID 40S TO MID 50S UP UNTIL AROUND
MIDNIGHT WILL BE FALLING TO THE MID 20S TO LOW 30S BY LATE THURSDAY
AFTERNOON.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE STORMY CONDITIONS BEHIND THE DEPARTING LOW WILL SUBSIDE THURSDAY
NIGHT, WITH WINDS AND SNOW SUBSIDING OVERNIGHT. A SECONDARY FRONT
WILL KEEP CLOUDS OVER THE AREA WITH SNOW LINGERING ACROSS THE
SOUTHERN TIER A LITTLE LONGER. COLDER AIR MOVES IN BEHIND THE FRONT
ON FRIDAY WITH A CHANCE OF WEAK LAKE SNOWS SOUTHEAST OF LAKE ONTARIO
AND IN CONVERGENCE OVER THE CHAUTAUQUA RIDGE. WIND SHEAR WITH A WEAK
RIDGE SHOULD END THE SNOW SHOWERS FRIDAY AFTERNOON WITH FAIR BUT
SEASONABLY COLD TEMPERATURES THROUGH SATURDAY. THE GFS PUSHES A LOW
ACROSS SOUTHERN PENNSYLVANIA ON SATURDAY, WHILE THE 12Z ECMWF HOLDS
IF FURTHER WEST AND SOUTH, AND WE HAVE CONTINUED WITH A CHANCE OF
SNOW ON SATURDAY ACROSS THE SOUTHERN TIER.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE MODELS DIVERGE DURING THE PERIOD, BUT KEEP THE MAIN STORM TRACK
SOUTH OF OUR AREA. THERE IS AGREEMENT ON A NORTHERLY FLOW OF COLD
AIR MONDAY AND WE HAVE A CHANCE OF LAKE SNOWS SOUTH OF LAKE ONTARIO.
THE ECMWF SHOWS A STORM MOVING ACROSS THE APPALACHIANS WEDNESDAY
WHICH GIVES A CHANCE OF SNOW IN THE SOUTHERN TIER.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
A DEEP LOW CENTERED OVER SOUTHERN LOWER MICHIGAN THIS EVENING WILL
PRODUCE A WIDE AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS OVERNIGHT
FROM WEST TO EAST WITH CONDITIONS DROPPING TO MVFR AND IFR. LLWS
WILL BE A PROBLEM AS WELL WITH SOME STRONG SURFACE WIND GUSTS
POSSIBLE IF THE STRONG WINDS MIX DOWN IN THE CONVECTIVE ACTIVITY.
VERY WINDY THURSDAY WITH SNOW AND WIDESPREAD IFR CONDITIONS ON THE
BACK SIDE OF THE DEEP LOW.

OUTLOOK...
THURSDAY NIGHT...MVFR/IFR IN SNOW SHOWERS.
FRIDAY...MVFR/IFR IN SNOW SHOWERS.
SATURDAY...MVFR POSSIBLE IN SNOW.
SUNDAY...VFR.
MONDAY...MVFR IN SCATTERED SNOW SHOWERS.

&&

.MARINE...
LIGHT SOUTHERLY WINDS WILL BACK TO SOUTHEAST AND EAST FOR AWHILE
TODAY BEFORE SHIFTING ABRUPTLY TO WESTERLY BY DAYBREAK THURSDAY AS
COLD FRONT CROSSES LAKE ONTARIO. A DEEP LOW WILL PASS RIGHT ALONG
THE NORTH SHORE OF THE LAKE EARLY THURSDAY AND BE FOLLOWED BY A
SHARP COLD FRONT WHICH WILL ABRUPTLY SHIFT WINDS TO WESTERLY UPON
ITS PASSAGE. THEY WILL INCREASE TO NEAR GALE FORCE DURING THE
MORNING BEFORE GRADUALLY VEERING TO NORTHWEST AND DIMINISHING BY
EVENING. GALE WARNINGS HAVE BEEN ISSUED FOR LAKE ONTARIO AND ITS
NEARSHORES FROM 8 AM TO 8 PM THURSDAY.

NORTHWEST WINDS WILL GRADUALLY DIMINISH FRIDAY NIGHT WITH LIGHT TO
MODERATE NORTHERLIES CONTINUING THROUGH THE WEEKEND.

&&

.HYDROLOGY...
FLOOD WARNINGS WERE ISSUED FOR A COUPLE BUFFALO AREA STREAMS FOR A
COMBINATION OF ICE JAMMING AND RUNOFF. A NEW SLUG OF RAIN IS
EXPECTED TO MOVE ACROSS THE WHOLE AREA OVERNIGHT WITH A HALF TO
THREE QUARTERS OF AN INCH QPF POSSIBLE. NEW RISES FROM ADDITIONAL
RUNOFF MAY NECESSITATE ADDITIONAL WARNINGS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FROM 3 AM TO 6 PM EST THURSDAY FOR
     NYZ001>004-010>014-019>021-085.
     WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM EST THURSDAY FOR
     NYZ001-002-010>013-019>021-085.
     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ010-019-085.
     WINTER WEATHER ADVISORY FROM 12 PM THURSDAY TO MIDNIGHT EST
     THURSDAY NIGHT FOR NYZ006>008.
     WIND ADVISORY FROM 7 AM TO 8 PM EST THURSDAY FOR NYZ007-008.
     HIGH WIND WARNING FROM 5 AM TO 8 PM EST THURSDAY FOR NYZ005-
     006.
     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NYZ011-012.
MARINE...GALE WARNING FROM 8 AM TO 8 PM EST THURSDAY FOR LOZ042>045-
         062>065.

&&

SYNOPSIS...APB
NEAR TERM...SAGE/WCH
SHORT TERM...APB
LONG TERM...APB
AVIATION...SAGE/WCH
MARINE...SFM/TJP
HYDROLOGY...SAGE
Hazardous weather outlook, Feb 11, 3:50 PM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EST WED FEB 11 2009

NYZ010-019-085-122100-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
350 PM EST WED FEB 11 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-122100-
JEFFERSON-LEWIS-
350 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT
EST THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-122100-
OSWEGO-
350 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT
EST THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-122100-
NORTHERN CAYUGA-
350 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-014-122100-
MONROE-WAYNE-ONTARIO-
350 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-013-020-021-122100-
NIAGARA-ORLEANS-LIVINGSTON-CATTARAUGUS-ALLEGANY-
350 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-012-122100-
GENESEE-WYOMING-
350 PM EST WED FEB 11 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-SLZ022-024-122100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
350 PM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-122100-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
350 PM EST WED FEB 11 2009

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The radar

The Buffalo radar (KBUF), 98 km away, was scanning. The volume nearest the first event began at 02:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chautauqua

When
February 11, 9:20 PM EST
Where
Chautauqua County, 0.51 mi W of Westfield
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
42.320, -79.580

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156698.